Thunderstorm Wind, Clarke
- When
- July 15, 1:55 PM CST
- Where
- Clarke County, 3 mi SW of Quitman
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 32.017, -88.767
A few trees were blown down.
1 thunderstorm wind, 1 hail, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 15, 12:00 PM CST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
100 PM CDT SAT JUL 15 2006
.DISCUSSION...
DECIDED TO GO AHEAD WITH HEAT ADVISORY FOR NORTHERN PORTIONS. HEAT
INDICES ALREADY 105-110. QUICK LOOK AT MAV MOS MINS FOR TONIGHT
CONTINUE TO BE SIMILAR TO PREVIOUS RUN WITH COOLER VALUES THAN WHAT
IS ACTUALLY OCCURING. MID/UPPER 70S FOR NORTHERN ZONES STILL LOOK
REASONABLE FOR TONIGHT.
/GRG/
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 AM CDT SUNDAY FOR MSZ018-MSZ019-MSZ025-
MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-
MSZ034-MSZ035-MSZ036-MSZ037-MSZ040-MSZ041-MSZ042.
LA...HEAT ADVISORY UNTIL 7 AM CDT SUNDAY FOR LAZ007-LAZ008-LAZ009.
AR...HEAT ADVISORY UNTIL 7 AM CDT SUNDAY FOR ARZ074-ARZ075.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 118 PM CDT SAT JUL 15 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 161818- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 118 PM CDT SAT JUL 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... ...THUNDERSTORMS... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE AFFECT PORTIONS OF NORTHEAST LOUISIANA AND MISSISSIPPI THIS AFTERNOON INTO THIS EVENING...MAINLY ALONG AND SOUTHEAST OF A WINNSBORO LOUISIANA...TO KOSCIUSKO MISSISSIPPI...TO COLUMBUS LINE. STRONG THUNDERSTORMS GENERATING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...GUSTY WINDS TO 45 MPH...AND LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE. A MINOR UPPER DISTURBANCE WILL DROP SOUTH INTO THE REGION THROUGHOUT THE REST OF THE DAY...HELPING GENERATING THUNDERSTORMS WITHIN A HOT...MOIST AND UNSTABLE AIRMASS ACROSS THE REGION. RELATIVELY WARM MID LEVEL TEMPERATURES WILL LIMIT THE POTENTIAL FOR SEVERE WEATHER...BUT STRONG CONVECTION PRODUCING THE ABOVE-LISTED CONDITIONS WILL BE OBSERVED IN SOME AREAS. ...FLOODING... THE COMBINATION OF A MOIST AIRMASS AND RATHER LIGHT ATMOSPHERIC WINDS WILL ALLOW CLUSTERS OF HEAVY RAIN PRODUCING THUNDERSTORMS TO DRIFT SOUTHEAST ACROSS PORTIONS OF SOUTHEAST MISSISSIPPI THROUGH THIS AFTERNOON. THE MAIN AREAS AFFECTED WILL LIE ALONG AND SOUTHEAST OF A BUDE...TO BRANDON...TO MACON LINE WHERE LOCAL RAINFALL AMOUNTS OF 1 TO 3 INCHES IN AN HOURS TIME ARE POSSIBLE. SUCH RAIN AMOUNTS ARE NOT EXPECTED TO CAUSE MAJOR FLOODING ISSUES...BUT QUICK AND TEMPORARY PONDING OF WATER MAY BE OBSERVED. ...SEASONAL THREATS... HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE THIS AFTERNOON TO RESULT IN HIGH HEAT INDEX VALUES OVER MUCH OF THE ARKLAMISS. HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 AGAIN TODAY FOR MUCH OF THE AREA. HOWEVER...AREAS ALONG AND NORTH OF A BASTROP LOUISIANA...TO YAZOO CITY...TO COLUMBUS MAY EXPERIENCE HEAT INDEX VALUES IN THE 105 TO 110 RANGE. A HEAT ADVISORY HAS BEEN HOISTED THROUGH TOMORROW MORNING FOR THESE LATTER AREAS AS THE COMBINATION OF AFTERNOON HEAT AND WARM ANTICIPATED TEMPERATURE MINIMUMS TONIGHT WILL POSED AN INCREASED RISK OF HEAT-RELATED HEALTH PROBLEMS. PERSONS VENTURING OUTDOORS SHOULD TAKE PRECAUTIONS TO AVOID HEAT RELATED ILLNESSES. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... ...DAYS TWO AND THREE...SUNDAY NIGHT THROUGH TUESDAY NIGHT... AFTERNOON TEMPERATURES WILL CLIMB INTO THE MID AND UPPER 90S SUNDAY AND MONDAY AFTERNOONS. THE COMBINATION OF THE HOT TEMPERATURES AND HIGH HUMIDITY LEVELS WILL RESULT IN HIGH HEAT INDEX VALUES. HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 EACH AFTERNOON. PERSONS VENTURING OUTDOORS FOR EXTENDED PERIODS OF TIME DURING THE AFTERNOONS SHOULD TAKE PRECAUTIONS TO AVOID HEAT RELATED ILLNESSES. ...DAYS FOUR THROUGH SEVEN...TUESDAY NIGHT THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT SATURDAY...JULY 22ND. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Jackson/Brandon,MS radar (KDGX), 118 km away, was scanning. The volume nearest the first event began at 19:55 UTC.
1 thunderstorm wind, 1 hail, 1 lightning. Local standard time, as filed.
A few trees were blown down.
Lightning struck a man while going outside to lower the windows on some vehicles. Lightning struck a pecan tree and then traveled to a clothes line where the man was walking underneath. The man was in a coma for a week and a half before he passed away due to injuries from the lightning strike.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Lightning, Lowndes | 2006-07-26 | 72 | Male | Under Tree | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5519946, 5519947, 5519948.